Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 6, 2012Catahoula Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Aug 6, 2012, 8:56 PM CDT for Catahoula Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2012, 8:56 PM CDT (01:56 UTC)
Expired
Aug 6, 2012, 9:25 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

County Catahoula Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-173 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

639 
WWUS84 KJAN 070156
SPSJAN
LAZ024-026-070225-
CONCORDIA LA-CATAHOULA LA-
856 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF FROGMORE AT 856 PM CDT...MOVING SOUTH AT 15
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CATAHOULA AND CENTRAL CONCORDIA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3144 9165 3149 9191 3172 9180 3167 9160
TIME...MOT...LOC 0156Z 015DEG 13KT 3161 9173

$$

BK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 6, 8:24 PM CDT, 32 minutes earlier.

Area forecast discussion, Aug 6, 8:24 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
824 PM CDT MON AUG 6 2012

.UPDATE...LATE AFTERNOON TSRA MERGER IN SERN MS HAS PROGRESSED
QUICKLY SWWD INTO SERN LA WHILE LINGERING COMPLEX OF CELLS IN NERN LA
REMAINS THE MOST ACTIVE BETWEEN VIDALIA-WINNSBORO-JONESVILLE AREAS.
ELSEWHERE...STORMS SHOULD DISSIPATE BEFORE 10 PM AND PATCHY FOG
APPEARS A LITTLE MORE LIKELY WHERE SOME DRYING ALOFT HAS DROPPED
PWATS TO UNDER 1.8 INCHES TEMPORARILY. MINIMAL TEMP/DWPT SPREADS IN
PLACE WHERE RAINFALL OCCURRED EARLIER THIS AFTERNOON SO WILL MENTION
FOG IN THE UPDATE ACROSS CENTRAL AND ERN MS FOR NOW. OTHERWISE...
MAIN ADJUSTMENTS TO GRIDS FOR HOURLY TRENDS./40/

&&

.AVIATION...REMAINING SHRA/TSRA WILL DIMINISH SHORTLY IN SWRN CWFA
LOCATIONS OF NERN LA. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH
08Z TONIGHT...WITH AREAS OF MVFR/LOCAL IFR FOG OCCURRING 09-13Z
TUESDAY MORNING. THE VFR CONDITIONS WILL RESUME BY 14Z TUESDAY
FOLLOWED BY DEVELOPING SCATTTERED/BROKEN CLOUD LAYERS ABOVE 4K FEET
BY 20Z. A SCATTERED COVERAGE OF TSRA IS EXPECTED 18-02Z TUESDAY
EVENING...ESPECIALLY OVER OUR SRN HALF PORTIONS WHERE BETTER MOISTURE
WILL RESIDE DURING PEAK HEATING HOURS./40/

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT MON AUG 6 2012/
SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT...IT WILL BE ANOTHER
WARM AND HUMID NIGHT ACROSS THE ARKLAMISS AND THERE COULD BE SOME
SHRA ACTIVITY LINGERING OVERNIGHT...MOSTLY FAR SOUTHERN AREAS.

THE WEAK FRONT CURRENTLY APPROACHING THE REGION WILL NOT MAKE IT
THROUGH THE CWA...AND WE WILL REMAIN UNDER GENERAL TROUGHING THROUGH
THE REST OF THE SHORT TERM. THIS WILL HELP TO GENERATE MAINLY
AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS MAINLY THE SOUTHERN
PORTIONS OF THE CWA. WHILE MOST OF THE STORMS WILL BE DIURNALLY
DRIVEN...THERE COULD STILL BE SOME ACTIVITY LINGERING
OVERNIGHT...MOSTLY FOR THE FAR SOUTHERN AREAS. DRIER AIR WILL MOVE
INTO THE DELTA EARLY TUESDAY WITH PW VALUES DROPPING TO AROUND 1
INCH OR LESS BY TUESDAY EVENING. THIS WILL PUSH THE 2 INCH PW AIR TO
AROUND THE PINE BELT REGION. TEMPERATURES DURING THE TIME PERIOD
WILL BE MORE SEASONAL IN THE LOWER TO MID 90S. OVERNIGHT LOWS WILL
DROP INTO THE LOWER TO MID 70S...AND WILL BE HIGHLY DEPENDENT ON THE
INVASION OF SOME DRIER AIR AS WELL AS THE EFFECTS OF DAYTIME
THUNDERSTORM ACTIVITY. /27/

LONG TERM...THURSDAY THROUGH MONDAY...LOOKS LIKE THE MED RANGE/LONG
TERM WILL BE DOMINATED BY AN AMPLIFIED PATTERN WITH A STOUT RIDGE
AXIS TO OUR WEST AND AN EASTERN CONUS TROUGH. THIS WILL KEEP OUR
REGION UNDER A NW FLOW TYPE PATTERN WHICH TYPICALLY OFFERS TRICKY
TIMING ISSUES WITH ANY PRECIP POTENTIAL AS FAST MOVING S/WV'S DIVE
SE. OVERALL...GLOBAL MODELS AGREE WITH THE PATTERN...BUT DIFFER
SLIGHTLY ON THE TIMING OF THE MAIN S/WV'S WHICH WILL DRIVE THE
GREATEST STORM POTENTIAL. AT THIS TIME...THE PERIOD DOES NOT LOOK
WET...BUT SOME POTENTIAL WILL EXIST FOR RAIN WITH THE MAJORITY
OCCURRING WITH THE PASSAGE OF THE MAIN TROUGH AXIS. OVERALL...POPS
FOR THE WED-SAT PERIOD WERE LOWERED FOR THE MOST PART...BUT SOME
AREAS WERE LEFT ALONG WITH A PERIOD OR TWO MATCHING THE LATEST GFS
GUIDANCE.

THERE ARE A FEW SPECIFICS THAT MODELS DO AGREE ON...THE FIRST IS
SOME DRIER MID LEVEL AIR ACROSS THE NW HALF FOR THU. DUE TO
THIS...POPS WERE LOWERED ACROSS THAT AREA. THE MAIN TIMING ISSUES
ARE FOR THU NGT/FRI. POPS WERE LEFT ALONE THU NGT. FOR FRI...POPS
WERE LOWERED ACROSS THE NW TO FOLLOW MORE WITH THE EURO/GFS
ENSEMBLE. SAT LOOKS DRY AS MODELS SHOW A PATCH OF DRIER AIR IN PLACE
IN THE WAKE OF A S/WV AND PRESENCE OF A WEAK/STALLING SFC FRONT. BY
SUN/MON...A MORE COMPLICATED SETUP LOOKS TO TAKE SHAPE WITH THE
PRESENCE OF THE STALLED BOUNDARY AND LINGERING NW FLOW.

AS FOR TEMPS...GUID DIDN'T SEEM TOO BAD AND WAS GENERALLY FOLLOWED.
HOWEVER...HIGH TEMPS WERE TWEAKED UPWARD FOR THE WED-FRI DAY
PERIODS. REASONING IS BASED ON THE AREA BEING IN THE PRE-FRONTAL
ZONE WHERE AN INCREASING LOW LEVEL THERMAL AXIS LOOKS TO SETUP.
ADDITIONALLY...ENSEMBLE MOS SUPPORTS WARMER READINGS AS WELL. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  95  70  95 /  19  24  18  18
MERIDIAN      70  94  70  96 /  19  29  20  18
VICKSBURG     69  95  67  94 /  33  19  14  13
HATTIESBURG   72  96  73  96 /  22  48  28  39
NATCHEZ       71  94  69  93 /  35  32  19  24
GREENVILLE    70  93  69  94 /  20  10  12   8
GREENWOOD     70  93  69  95 /  17  11  11  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, Aug 6, 2:55 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT MON AUG 6 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>043-047>050-053>066-072>074-072000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
255 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND TUESDAY

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH...HAIL AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. FREQUENT TO NEARLY CONTINUOUS LIGHTNING CAN BE
EXPECTED WITH THE STRONGEST STORMS AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

MSZ026>033-037>039-044>046-051-052-072000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-
255 PM CDT MON AUG 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Special weather statement, Aug 6, 6:47 PM CDT, 2 hours 9 minutes before
MSZ040-041-070015-
SHARKEY MS-ISSAQUENA MS-
647 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
647 PM CDT MON AUG 6 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 5 MILES EAST OF DELTA CITY TO 5 MILES
SOUTHWEST OF ROLLING FORK AT 647 PM CDT...MOVING SOUTH AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL ISSAQUENA AND SHARKEY COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3308 9086 3310 9082 3310 9066 3293 9066
      3281 9084 3260 9099 3286 9100
TIME...MOT...LOC 2347Z 357DEG 7KT 3308 9070 3298 9085
          3285 9094

BK
Special weather statement, Aug 6, 7:15 PM CDT, 1 hour 41 minutes before
LAZ023-024-070045-
FRANKLIN LA-CATAHOULA LA-
715 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
715 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 10 MILES NORTH OF ENTERPRISE AT 715 PM CDT...MOVING SOUTH AT
10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN CATAHOULA AND SOUTHWESTERN FRANKLIN PARISHES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3194 9200 3193 9191 3199 9190 3204 9191
      3208 9193 3210 9188 3214 9189 3211 9174
      3182 9180 3187 9201 3193 9201
TIME...MOT...LOC 0015Z 014DEG 10KT 3204 9187

BK
Special weather statement, Aug 6, 7:33 PM CDT, 1 hour 23 minutes before
LAZ016-070105-
MADISON LA-
733 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER MADISON PARISH AT 734 PM CDT...MOVING SOUTH AT 10 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN MADISON PARISH SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3223 9151 3224 9154 3230 9152 3232 9147
      3234 9147 3235 9150 3237 9149 3235 9148
      3236 9145 3238 9147 3234 9128 3222 9130
      3220 9132 3221 9155
TIME...MOT...LOC 0034Z 013DEG 9KT 3228 9140

BK
Local storm report, Aug 6, 7:35 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CDT MON AUG 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 SSW MCLAURIN          31.14N 89.23W
08/06/2012                   FORREST            MS   LAW ENFORCEMENT

            TREES DOWN AT BLUEMOON DR AND CAMP DANTZLER RD.

0450 PM     TSTM WND DMG     CRYSTAL SPRINGS         31.99N 90.36W
08/06/2012                   COPIAH             MS   LAW ENFORCEMENT

            TREES DOWN AND POWER OUTAGES IN CRYSTAL SPRINGS.

0500 PM     TSTM WND DMG     1 NW GALLMAN            31.94N 90.40W
08/06/2012                   COPIAH             MS   LAW ENFORCEMENT

            TREE DOWN ON EXPERIMENT STATION RD NEAR GALLMAN.

&&

AWEBER
Special weather statement, Aug 6, 8:00 PM CDT, 56 minutes before
LAZ024>026-070130-
TENSAS LA-CONCORDIA LA-CATAHOULA LA-
800 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
800 PM CDT MON AUG 6 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM SHERWOOD TO 4 MILES NORTHEAST OF CLAYTON AT
800 PM CDT...MOVING SOUTH AT 20 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN CATAHOULA...NORTHERN CONCORDIA AND SOUTHWESTERN
TENSAS PARISHES SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3193 9201 3193 9192 3191 9180 3187 9178
      3189 9172 3181 9139 3162 9140 3162 9145
      3164 9150 3163 9152 3159 9150 3160 9142
      3157 9140 3154 9145 3154 9151 3150 9152
      3161 9202
TIME...MOT...LOC 0100Z 003DEG 16KT 3185 9194 3175 9150

BK
Special weather statement, Aug 6, 8:56 PM CDT, 0 minutes before
LAZ024-026-070225-
CONCORDIA LA-CATAHOULA LA-
856 PM CDT MON AUG 6 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
856 PM CDT MON AUG 6 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES WEST OF FROGMORE AT 856 PM CDT...MOVING SOUTH AT 15
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CATAHOULA AND CENTRAL CONCORDIA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3144 9165 3149 9191 3172 9180 3167 9160
TIME...MOT...LOC 0156Z 015DEG 13KT 3161 9173

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:15 PM CDTSpecial Weather StatementJANFranklin30 min
Aug 6, 7:24 PM CDTSevere Thunderstorm WarningJANCatahoula, Franklin51 min
Aug 6, 7:33 PM CDTSpecial Weather StatementJANMadison32 min
Aug 6, 8:00 PM CDTSpecial Weather StatementJANCatahoula30 min
Aug 7, 3:38 PM CDTSpecial Weather StatementJANMorehouse62 min
Aug 7, 6:40 PM CDTSpecial Weather StatementJANFranklin30 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.